Alert archive / Massachusetts / Gale Warnings in 2009
Gale Warning 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this gale warning at Feb 27, 2009, 1:55 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 1:55 PM EST (18:55 UTC)
- Expired
- Feb 27, 2009, 8:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
109 WHUS71 KBOX 271855 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EST FRI FEB 27 2009 ANZ230-234-236-280100- /O.UPG.KBOX.SC.Y.0030.000000T0000Z-090228T0800Z/ /O.NEW.KBOX.GL.W.0015.090227T1855Z-090228T0100Z/ /O.CAN.KBOX.SC.Y.0031.090301T0000Z-090301T1200Z/ BOSTON HARBOR-BUZZARDS BAY-NARRAGANSETT BAY- 155 PM EST FRI FEB 27 2009 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. THIS STATEMENT IS FOR BOSTON HARBOR...BUZZARDS BAY AND NARRAGANSETT BAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS BETWEEN 35 AND 40 KNOTS WILL CONTINUE NEAR SHORE THROUGH THE EARLY EVENING HOURS...BEFORE DIMINISHING TO SMALL CRAFT ADVISORY GUSTS. THE WINDS WILL THEN SHIFT TO THE NORTHWEST AND SUBSIDE AFTER MIDNIGHT. NORTH WINDS SATURDAY WILL SHIFT TO NORTHEAST THEN INCREASE TO 20 TO 25 KT AS LOW PRESSURE DEVELOPS OFF THE NORTH CAROLINA COAST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ231>233-280300- /O.CON.KBOX.SC.Y.0030.000000T0000Z-090228T0800Z/ /O.CON.KBOX.SC.Y.0031.090301T0000Z-090301T1200Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- 155 PM EST FRI FEB 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SATURDAY TO 7 AM EST SUNDAY. THIS ADVISORY IS FOR CAPE COD BAY... NANTUCKET SOUND...VINEYARD SOUND...AND NARRAGANSETT BAY. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH THE EVENING HOURS. MARGINAL 35 KNOT WIND GUSTS ARE EXPECTED NEAR SHORE. THE WINDS WILL SHIFT TO THE NORTHWEST AND SUBSIDE AFTER MIDNIGHT. NORTH WINDS SATURDAY WILL SHIFT TO NORTHEAST THEN INCREASE TO 20 TO 25 KT AS LOW PRESSURE DEVELOPS OFF THE NORTH CAROLINA COAST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-250-254-255-280300- /O.CON.KBOX.SC.Y.0030.000000T0000Z-090301T1200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 155 PM EST FRI FEB 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY. THIS ADVISORY IS FOR RHODE ISLAND SOUND... BLOCK ISLAND SOUND AND THE SOUTHEASTERN COASTAL WATERS FROM PROVINCETOWN MASSACHUSETTS TO NANTUCKET MASSACHUSETTS TO MONTAUK NEW YORK. SOUTH TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE THROUGH THE EVENING HOURS. MARGINAL 35 KNOT WIND GUSTS ARE EXPECTED NEAR SHORE. THE WINDS WILL SHIFT TO THE NORTHWEST AND SUBSIDE AFTER MIDNIGHT. NORTH WINDS 10 TO 20 KT SATURDAY WILL SHIFT TO NORTHEAST THEN INCREASE TO 20 TO 30 KT AS LOW PRESSURE DEVELOPS OFF THE NORTH CAROLINA COAST SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Feb 27, 12:44 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Feb 27, 12:44 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EST FRI FEB 27 2009
.SYNOPSIS...
LOW PRESSURE OVER LAKE HURON EARLY THIS MORNING DRIVES A COLD FRONT
ACROSS OUR AREA LATE TONIGHT AS THE LOW REACHES THE MARITIMES. STRONG
COLD HIGH PRESSURE BUILDS INTO QUEBEC SATURDAY SETTING THE STAGE FOR
ONE...IF NOT TWO...COASTAL LOW PRESSURE SYSTEMS TO BRING VARYING AMOUNTS
OF WINTRY PRECIPITATION TO OUR AREA BETWEEN EARLY SUNDAY AND TUESDAY
NIGHT. DRY HIGH PRESSURE SLOWLY BUILDS INTO NEW ENGLAND NEXT WEDNESDAY
AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DECIDED TO GO WITH A MARGINAL WIND ADVISORY INTO THE EARLY EVENING
HOURS FOR PORTIONS OF RHODE ISLAND AND INTERIOR SOUTHEAST MA. THIS
AREA HAS SEEN TEMPERATURES WARM TO AROUND 60 DEGREES AND SHOULD
ALLOW FOR SLIGHTLY BETTER MIXING THAN DEPICTED BY THE SOUNDINGS.
ITS MARGINAL...BUT SINCE ITS NEAR TERM FIGURED IT WAS WORTH IT.
PREVIOUS DISCUSSION FROM 1039 AM:
SKIES HAVE BECOME PARTLY SUNNY ACROSS EASTERN MA/RHODE ISLAND LATE
THIS MORNING...BUT THERE WERE STILL PLENTY OF LOW CLOUDS ACROSS
NORTHWEST MA/SOUTHERN NH. THESE CLOUDS MAY LIFT A BIT THIS
AFTERNOON...BUT THEY WILL BE REPLACED BY PLENTY OF MID LEVEL AND
DIURNAL CLOUDINESS. THEREFORE...GENERALLY EXPECT MOSTLY CLOUDY
SKIES IN THE DISTANT INTERIOR THROUGH THE AFTERNOON. ACROSS EASTERN
MA/RHODE ISLAND SKIES SHOULD BE PARTLY SUNNY THROUGH THE AFTERNOON.
IT WILL BE AN UNSEASONABLY MILD DAY WITH 850 MB TEMPERATURES BETWEEN
+4C AND +5C. HIGH TEMPERATURES SHOULD RANGE FROM THE UPPER 40S TO
LOWER 50S ACROSS THE INTERIOR HIGH TERRAIN...TO THE UPPER 50S TO
NEAR 60 ACROSS EASTERN MA/RHODE ISLAND WHERE THERE IS MORE IN THE
WAY OF SUNSHINE.
AS THE PREVIOUS FORECAST MENTIONED...THERE IS A FAIRLY STRONG LOW
LEVEL JET BETWEEN 55 AND 65 KNOTS. HOWEVER...AN ABUNDANCE OF CLOUDS
AND AN INVERSION SHOULD KEEP MOST LOCATIONS ACROSS THE INTERIOR
BELOW WIND ADVISORY CRITERIA. HOWEVER...WE HAVE POSTED A MARGINAL
WIND ADVISORY FOR PORTIONS OF RHODE ISLAND AND INTERIOR SOUTHEAST
MA. THIS IS WHERE TEMPERATURES HAVE WARMED TO 60 AND SHOULD YIELD
SLIGHTLY BETTER WINDS THAN BUFKIT PROJECTS.
AS FOR PRECIPITATION...RELIED ON THE SREF POPS WHICH SEEM TO MATCH UP
WELL WITH THE LATEST OPERATIONAL GUIDANCE. IT SHOULD REMAIN DRY
THROUGH THE MORNING WITH THE DYNAMICS AND LIFT AHEAD OF THE COLD
FRONT WELL TO OUR WEST. WILL BRING IN SOME CHANCE POPS ACROSS THE
INTERIOR DURING THE MID/LATE AFTERNOON HOURS. WE WILL THEN QUICKLY
INCREASE POPS IN OUR INTERIOR TO CATEGORICAL BETWEEN 22Z AND 00Z.
ACROSS THE COASTAL PLAIN...EXPECT IT TO REMAIN DRY THROUGH THE
AFTERNOON AND WILL JUST BRING IN SOME 15 TO 20 POPS AROUND 00Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
TONIGHT...COLD FRONT CROSSES THE AREA. CATEGORICAL POPS FOR SHOWERS.
USED A BLEND OF MAVMOS AND MOSGUIDE TEMPS FOR OVERNIGHT LOWS.
SATURDAY...HIGH PRESSURE ATTEMPTS TO BUILD FROM THE NORTH. HOWEVER
IT APPEARS THE COLDER AIR JUST OOZES SOUTH AND MAY NOT FULLY ARRIVE
UNTIL NIGHTFALL. GIVEN SOME DOWNSLOPING NNW FLOW AND LACK OF ACCOUNT
OF THIS LOW LEVEL COLD AIR...HAVE DECIDED TO USE A 50/50 BLEND OF
RAW GFS 2M AND MAVMOS GUIDANCE FOR HIGHS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
UNCERTAINTY CONTINUES IN THE MODEL GUIDANCE...BUT ENOUGH INFORMATION
AVAILABLE TO COUNT ON ONE IF NOT TWO SIGNIFICANT COASTAL LOWS BETWEEN
SUNDAY AND TUESDAY NIGHT.
THE ESSENTIAL MESSAGE...BE PREPARED FOR FOR POSSIBLE TRAVEL DELAYS
DUE TO SNOW...SLEET AND FREEZING RAIN /EXCEPT SNOW SLEET RAIN OR
FREEZING RAIN CAPE COD AND ISLANDS/.
00Z/27 OP GGEM/ECMWF ARE IMPRESSIVE. UK IS EASTERN OUTLIER AS IS THE
00Z GFS. GEFS WAS MORE ROBUST AND WE RODE THAT PLUS THE GGEM/WAFFLING
ECMWF AND GENERALLY SIGNIFICANT SREF. 00Z GEFS WAS COHERENT ON AN
EVENT SUNDAY...PROBABLY A MODERATE EVENT. SREF HAS MORE VARIABILITY
EMBEDDED BUT IT TOO IS ROBUST AND NOT SLIDING EAST LIKE THE UK.
THE WAFFLING OF THE MODELS INDICATES THE DELICATE INTERACTIONS OF
NORTHERN/SOUTHERN STREAMS AND I CAN EASILY SEE MODEL SHIFTING BACK
TO THE WEST FOR BOTH SYSTEMS IN FUTURE MODEL CYCLES. THIS FORECAST HELD
FIRM ON THE POPS FOR SUNDAY AND BEYOND...ACTUALLY INCREASING POPS DUE
TO RETURN OF THE ECMWF.
NCEP ENSEMBLES /BOTH SREF AND GFS/ HAVE BEEN FOR FAR TOO LONG
PREDICTING AT LEAST ONE MODERATE SNOW/ICE EVENT FOR OUR AREA AND I
SEE NO REASON TO FADE.
THE DAILIES...
SAT NIGHT...BLENDED SLOWER ON POPS AND ONSET OF WINTRY PCPN. YET THE
06Z GFS IS FASTER.
SUN...BLENDED PARTIAL THICKNESSES OF THE 00Z/NAM AND GFS TO MAINTAIN
AN ICE COMPONENT IN THIS FCST. THE 00Z GFS OP RUN APPEARS TO BE A
COLD AND DRY OUTLIER. AFTER REVIEW OF THE SREF/GFS ENS AS WELL AS
NEW 00Z EC/UK/GGEM...WE CONTINUED WITH A TOTALED LIGHT TO MODERATE
EVENT SUNDAY. HIGHLY PROBABLE SEVERAL INCHES OF SNOW OR SNOW/SLEET
COMBINED SUNDAY.
DECENT RRQ OF THE UPPER LVL JET SHOULD BE A PRIMARY NEWD DRAW OF THE
FIRST EVENT WITH 700/850 JET CORES FOCUSING QPF ON SNE. FGEN MODEST.
DONT HAVE CONFIDENCE ON THE SLEET BOUNDARY DUE TO WHAT IN MY OPINION
WAS AN OUTLIER COLD DRY GFS SOLN.
SUN NIGHT...THIS IS WHERE WE SUBSTANTIVELY UPGRADE QPF FROM HPC PLUS
POPS FROM SREF AND GEFS. CONFIDENCE ON THIS IS AVERAGE. I SORT OF
THINK THIS OCCURS FASTER ON SUNDAY OR DELAYS TIL MONDAY.
NO MATTER...WHEN THE SNOW TOOL IS CONSERVATIVELY TOTALED FOR SUN AND
SUN NIGHT...WE GET 1 TO 4 INCHES S NH NW MASS AND HFD COUNTY WITH 4
TO 7 INCHES NE MASS TO NE CT INCLUDING NRN RI AND MUCH OF INTERIOR SE
MASS. PLACEMENT OF THIS HEAVIER SNOW AXIS MAY BE IN ERROR DUE TO
PARTIAL THICKNESS CONSIDERATIONS AND...THE I 95 CORRIDOR SEWD PTN
MAY BE SLEET INSTEAD OF SNOW. STRONG LIKELIHOOD OF ADVISORY IN THE
SUNDAY TIME FRAME.
MON-TUE...DEFERRED TO MUCH GREATER UNCERTAINTY...ONLY BECAUSE OF THE
EWD UK AND DIVERGENT GFS ENS MEMBERS...BUT EVEN HERE... SEEMS LIKE
THE MODELS WANT TO DRIFT THIS UPPER LOW UP THE COAST. THIS COULD BE
AN IMPRESSIVE ONE TWO PUNCH HERE IN COASTAL SE NEW ENGLAND.
POPS WERE INCREASED. THERE IS SIGN OF SOME SORT OF BLOCKING IN ERN
CANADA AND I THINK WE NEED BE VIGILANT ABOUT A VERY WINTRY WEEK OF
WEATHER HERE IN ERN MASS AND RI.
WED-FRI GRIDS...ADJUSTED A BIT WITH MOS BUT DID LITTLE EFFORT HERE
ENCOURAGING OUR FOLLOWING DAY SHIFT TO IMPROVE THE DETAIL. ADDED
CLOUD THURSDAY DUE TO UPPER LOW. MADE NO POP CHANGES ATTM-NO TIME TO
EVALUATE.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
TODAY...LIFR/IFR IN LOW CLOUDS AND FOG PATCHES ACROSS THE INTERIOR
THIS MORNING. THESE CONDITIONS SHOULD IMPROVE TO MARGINAL MVFR/VFR
IN THIS REGION...BUT STILL EXPECT A BROKEN DECK OF CLOUDS.
OTHERWISE...VFR CONDITIONS EXPECTED ON THE COASTAL PLAIN. SCATTERED
SHOWERS WILL BEGIN TO AFFECT THE INTERIOR IN THE MID/LATE
AFTERNOON...BUT WILL BECOME WIDESPREAD BY 00Z. IN ADDITION...WIND
GUSTS OF 25 TO 35 KNOTS SHOULD DEVELOP THIS AFTERNOON...WITH THE
STRONGEST GUSTS EXPECTED AT ORH/BOS/PVD.
TONIGHT...WIDESPREAD MVFR WITH AREAS IFR/LIFR CEILINGS IN SHOWERS
AND FOG PATCHES. COLD FROPA EXPECTED BETWEEN 04Z AND 09Z. LLWS
ADDED TO THE FMH HYA AND ACK TAFS AT 12Z.
SATURDAY...VFR. HIGH PRESSURE SETTLES OVERHEAD WITH NNW FLOW
BECOMING NE.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/...
SATURDAY NIGHT...VFR THROUGH 04Z THEN MVFR/IFR CONDS DEVELOP IN
SNOW/SLEET/FREEZING RAIN BOS TO PVD SEWD NEAR OR JUST MIDNIGHT /05Z/.
SUNDAY...MVFR/IFR CONDITIONS IN MAINLY SNOW AND SLEET....ESP BOS-PVD
SEWD. CHANCE ONLY VFR CIGS MHT BAF REGION IN.
SUNDAY NIGHT THROUGH TUESDAY...STILL UNCERTAIN ON THE DETAILS-PERIODS
OF MVFR/IFR IN SNOW/SLEET...HOWEVER...ENOUGH INFORMATION TO INDICATE
THAT ANOTHER 12 TO 24 HOUR PERIOD OF ADVERSE AVN CONDS IS EXPECTED...AT
LEAST FOR CAPE COD AND QUITE POSSIBLY ALL LOCATIONS BDL-MHT SEWD.
&&
.MARINE...
TODAY...SMALL CRAFT ADVISORY WITH GUSTY SOUTHWEST WINDS DEVELOPING
IN THE LATE MORNING AND ESPECIALLY THE AFTERNOON. LOW LEVEL
INVERSION WILL CAP WINDS IN THE 25 TO 30 KT RANGE...PERHAPS
SCATTERED GUSTS UP TO 35 KT NEAR SHORE THIS AFTERNOON. WE BUMPED UP
SEAS TO BETWEEN 4 AND 5 FEET ACROSS NARR BAY AND VINEYARD SOUND...AS
GUSTY SOUTHWEST WINDS OFTEN CREATES CHOPPY SEAS IN THIS REGION.
OTHERWISE...SEAS MAY BE A BIT OVER DONE ACROSS THE OUTER-WATERS WITH
AN INVERSION.
TONIGHT...COLD FRONT PASSES THROUGH THE AREA. WINDS SHIFT TO THE NW.
HAZARDS SEAS REMAIN DUE TO SOUTHWEST SWELL. ADJUSTED WAVE HEIGHTS BY
UNDERCUTTING 15 PERCENT.
SATURDAY...HIGH PRESSURE SETTLES OVER THE WATERS. A SMALL CRAFT
ADVISORY MAINLY FOR HAZARDOUS SEAS PERSIST ACROSS THE OUTER WATERS.
OUTLOOK /SATURDAY NIGHT THROUGH TUESDAY/....
SATURDAY NIGHT THROUGH TUESDAY...STRONG SCA TO PERIODS OF MARGINAL
GALE FORCE NORTHEAST WIND GUSTS AT TIMES. HIGH PRESSURE OVER EASTERN
CANADA AND WAVES OF LOW PRESSURE TO THE SOUTH...WILL CREATE
PERSISTENT NORTHEAST WINDS AND RELATIVELY HIGH SEAS OVER THE OUTER
WATERS.
WNA MODEL LIKELY IS UNDER DONE WITH SEAS WITH THE CONSTANT NORTHEAST
FLOW. BLENDED ALL AVBL GUIDANCE SEAS AOA THE PREVIOUS 4PM THURSDAY
FCST TO KEEP RUNNING SEAS HIGHER. A LONG ROUGH STRETCH FOR MARINE
INTERESTS.
STILL A LOW PROBABILITY OF STORM FORCE WIND GUSTS OVER THE OPEN WATERS
MON/TUE. LOWERED GUSTS 2 TO 6 KNOTS FROM THE GFS GUST ALG.
&&
.TIDES/COASTAL FLOODING...
PERSISTENT NORTHEAST FLOW MAY RESULT IN SOME BEACH EROSION ON NORTH
AND EAST FACING BEACHES SUNDAY INTO TUESDAY. HOWEVER...AT THIS POINT THE
THREAT FOR ANY COASTAL FLOODING APPEARS LOW.
&&
.CLIMATE...
WE DELETED SPURIOUS .01 FROM ORH DAILY CLI FOR 2/26.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR MAZ013-015>019.
NH...NONE.
RI...WIND ADVISORY UNTIL 8 PM EST THIS EVENING FOR RIZ002-004.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST SATURDAY FOR ANZ230>234-
236.
SMALL CRAFT ADVISORY FROM 7 PM SATURDAY TO 7 AM EST SUNDAY FOR
ANZ230>234-236.
SMALL CRAFT ADVISORY UNTIL 7 AM EST SUNDAY FOR ANZ235-237-250-
254-255.
&&
SYNOPSIS...DRAG/STRAUSS
NEAR TERM...FRANK
SHORT TERM...STRAUSS
LONG TERM...DRAG
AVIATION...DRAG/FRANK/STRAUSS
MARINE...DRAG/FRANK/STRAUSS
TIDES/COASTAL FLOODING...STAFF
CLIMATE...DRAGHazardous weather outlook, Feb 27, 12:49 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1249 PM EST FRI FEB 27 2009 CTZ002>004-MAZ002>004-008>012-026-NHZ011-015-281800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1249 PM EST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LIGHT TO MODERATE WINTER WEATHER EVENT IS LIKELY WESTERN AND CENTRAL MASSACHUSETTS NORTHERN CONNECTICUT AND SOUTHWEST NEW HAMPSHIRE LATE SATURDAY NIGHT INTO SUNDAY. THIS SHOULD BE IN THE FORM OF SNOW AND MAY PROMPT A WINTER WEATHER ADVISORY. TRAVEL WILL LIKELY BE SLOWED IN THE MORNING DUE TO SLIPPERY ROADS. IMPROVEMENT IS POSSIBLE IN THE AFTERNOON. ANOTHER SIGNIFICANT SNOWFALL IS POSSIBLE MONDAY INTO TUESDAY AS A SECOND AND STRONGER LOW PRESSURE COASTAL STORM HEADS UP THE COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ005>007-014-020>024-NHZ012-RIZ001-003-005>008-281800- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- SOUTHEAST MIDDLESEX MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-EASTERN HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-WESTERN KENT RI-BRISTOL RI-WASHINGTON RI- NEWPORT RI-BLOCK ISLAND RI- 1249 PM EST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LIGHT TO MODERATE WINTER WEATHER EVENT IS EXPECTED OVER EASTERN MASSACHUSETTS...RHODE ISLAND AND SOUTH CENTRAL NEW HAMPSHIRE SUNDAY. SNOW...SLEET OR EVEN FREEZING RAIN IS EXPECTED TO MAKE TRAVEL HAZARDOUS LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON AND A WINTER WEATHER ADVISORY IS AN EVENTUAL LIKELY ISSUANCE. THE CAPE AND ISLANDS MAY BE SPARED MUCH ACCUMULATION OF SNOW OR SLEET DUE TO SLIGHTLY ABOVE FREEZING TEMPERATURES. A POSSIBLY STRONGER COASTAL LOW IS EXPECTED MONDAY INTO TUESDAY AND COULD BRING HEAVIER AMOUNTS OF WINTRY PRECIPITATION...ESPECIALLY OVER SOUTHEASTERN MASSACHUSETTS CAPE COD AND THE ISLANDS ALONG WITH WIND GUSTS OF 40 TO 50 MPH. IN ADDITION...PERSISTENT NORTHEAST FLOW MAY RESULT IN SOME BEACH EROSION ON NORTH AND EAST FACING BEACHES SUNDAY AND MONDAY. HOWEVER...AT THIS POINT THE THREAT FOR COASTAL FLOODING APPEARS LOW. NO MATTER...THIS WEATHER PATTERN SHOULD BE CLOSELY MONITORED FOR THE SUNDAY THROUGH TUESDAY NIGHT TIME FRAME WHEN ROAD CREWS WILL POSSIBLY BE IN NEARLY CONSTANT ROAD TREATMENTS OR PLOWING FROM NEARLY CONTINUOUS FREEZING PRECIPITATION...CAPE COD AND THE ISLANDS POSSIBLY BEING SPARED THE FREEZING PRECIPITATION HAZARDS MOST OF SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ013-015>019-RIZ002-004-281800- WESTERN NORFOLK MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHEAST PROVIDENCE RI- EASTERN KENT RI- 1249 PM EST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. PATCHY FOG COULD BE LOCALLY DENSE THIS MORNING ACROSS THE INTERIOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A LIGHT TO MODERATE WINTER WEATHER EVENT IS EXPECTED OVER EASTERN MASSACHUSETTS...RHODE ISLAND AND SOUTH CENTRAL NEW HAMPSHIRE SUNDAY. SNOW...SLEET OR EVEN FREEZING RAIN IS EXPECTED TO MAKE TRAVEL HAZARDOUS LATE SATURDAY NIGHT INTO SUNDAY AFTERNOON AND A WINTER WEATHER ADVISORY IS AN EVENTUAL LIKELY ISSUANCE. THE CAPE AND ISLANDS MAY BE SPARED MUCH ACCUMULATION OF SNOW OR SLEET DUE TO SLIGHTLY ABOVE FREEZING TEMPERATURES. A POSSIBLY STRONGER COASTAL LOW IS EXPECTED MONDAY INTO TUESDAY AND COULD BRING HEAVIER AMOUNTS OF WINTRY PRECIPITATION...ESPECIALLY OVER SOUTHEASTERN MASSACHUSETTS CAPE COD AND THE ISLANDS ALONG WITH WIND GUSTS OF 40 TO 50 MPH. IN ADDITION...PERSISTENT NORTHEAST FLOW MAY RESULT IN SOME BEACH EROSION ON NORTH AND EAST FACING BEACHES SUNDAY AND MONDAY. HOWEVER...AT THIS POINT THE THREAT FOR COASTAL FLOODING APPEARS LOW. NO MATTER...THIS WEATHER PATTERN SHOULD BE CLOSELY MONITORED FOR THE SUNDAY THROUGH TUESDAY NIGHT TIME FRAME WHEN ROAD CREWS WILL POSSIBLY BE IN NEARLY CONSTANT ROAD TREATMENTS OR PLOWING FROM NEARLY CONTINUOUS FREEZING PRECIPITATION...CAPE COD AND THE ISLANDS POSSIBLY BEING SPARED THE FREEZING PRECIPITATION HAZARDS MOST OF SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-254-255-281800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 1249 PM EST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. MARGINAL GALE FORCE SOUTHWEST WIND GUSTS TO 35 KNOTS WILL OCCUR NEAR SHORE THROUGH THE EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NORTHEAST GALE FORCE WIND GUSTS AND HIGH SEAS ARE PROBABLE AT TIMES SUNDAY INTO TUESDAY. HOWEVER...THE EXACT TIMING OF THE STRONGEST WINDS AND HIGHEST SEAS REMAINS UNCERTAIN. THERE DOES APPEAR TO BE CONSENSUS THAT A GALE IS LIKELY MONDAY WITH A LOW PROBABILITY OF STORM FORCE WIND GUSTS. FREEZING SPRAY AT TIMES SUNDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:34 AM EST | Wind Advisory | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 16 hr |
| Feb 27, 4:14 AM EST | Small Craft Advisory | BOX | 67 hr |
Nearby
Gale Warnings in Massachusetts, 2009Every gale warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.